Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 111, NWS Blacksburg, VA

July 26, 20214 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 26, 2021, 3:00 PM EDT for 4 counties in Virginia. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2021, 3:00 PM EDT (19:00 UTC)
Expired
Jul 26, 2021, 4:00 PM EDT
In force
60 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Amherst County, VA, City of Buena Vista, VA, City of Lexington, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 131 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 3:16 PM EDTTSTM WND DMG1 E Fairfield, VAONE TREE DOWN ON GREYSTONE LANE.
Jul 26, 3:55 PM EDTTSTM WND DMG2 Ene Forks Of Buffalo, VAEMAIL REPORT OF DAMAGE TO A HOMES TIN ROOF ON THRASHER CREEK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 1:39 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 658 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
658 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

616 
WUUS51 KRNK 261900
SVRRNK
VAC009-163-530-678-262000-
/O.NEW.KRNK.SV.W.0111.210726T1900Z-210726T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
300 PM EDT Mon Jul 26 2021

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  The City of Buena Vista in west central Virginia...
  The City of Lexington in west central Virginia...
  Central Rockbridge County in west central Virginia...
  Northwestern Amherst County in central Virginia...

* Until 400 PM EDT.

* At 259 PM EDT, severe thunderstorms were located along a line
  extending from near Wintergreen to Rockbridge Baths, moving
  southeast at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lexington...
  Buena Vista...
  Goshen...
  Rockbridge Baths...
  Forks Of Buffalo...
  Cornwall...
  and Brownsburg.

This includes The following Location VMI.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for damaging winds, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3803 7938 3792 7919 3787 7915 3781 7917
      3781 7914 3778 7911 3778 7907 3772 7907
      3770 7903 3771 7902 3769 7901 3768 7947
      3804 7950
TIME...MOT...LOC 1859Z 336DEG 10KT 3791 7904 3789 7940 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
3 follow-up statements
978 
WWUS51 KRNK 261927
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
327 PM EDT Mon Jul 26 2021

VAC678-261936-
/O.CAN.KRNK.SV.W.0111.000000T0000Z-210726T2000Z/
City of Lexington VA-
327 PM EDT Mon Jul 26 2021

...THE SEVERE THUNDERSTORM WARNING FOR 
THE CITY OF LEXINGTON IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and south central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3796 7927 3792 7919 3787 7915 3781 7917
      3781 7914 3778 7911 3778 7907 3772 7907
      3770 7903 3771 7902 3769 7901 3768 7933
      3793 7947
TIME...MOT...LOC 1926Z 336DEG 10KT 3784 7900 3782 7936 

$$

VAC009-163-530-262000-
/O.CON.KRNK.SV.W.0111.000000T0000Z-210726T2000Z/
City of Buena Vista VA-Rockbridge VA-Amherst VA-
327 PM EDT Mon Jul 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN ROCKBRIDGE AND NORTHWESTERN AMHERST COUNTIES AND THE
NORTHEASTERN CITY OF BUENA VISTA...

At 326 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Wintergreen to near Cornwall,
moving southeast at 10 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Buena Vista...
Rockbridge Baths...
Forks Of Buffalo...
Cornwall...
Lowesville...
Alto...
and Fairfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3796 7927 3792 7919 3787 7915 3781 7917
      3781 7914 3778 7911 3778 7907 3772 7907
      3770 7903 3771 7902 3769 7901 3768 7933
      3793 7947
TIME...MOT...LOC 1926Z 336DEG 10KT 3784 7900 3782 7936 

HAIL...2.00IN
WIND...60MPH
 
$$

RAB
652 
WWUS51 KRNK 261943
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
343 PM EDT Mon Jul 26 2021

VAC009-163-530-262000-
/O.CON.KRNK.SV.W.0111.000000T0000Z-210726T2000Z/
City of Buena Vista VA-Rockbridge VA-Amherst VA-
343 PM EDT Mon Jul 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT 
FOR EAST CENTRAL ROCKBRIDGE AND NORTHWESTERN AMHERST COUNTIES AND 
THE NORTHEASTERN CITY OF BUENA VISTA...

At 343 PM EDT, severe thunderstorms were located along a line
extending from near Lowesville to near Cornwall, moving south at 10
mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Buena Vista...
Forks Of Buffalo...
Cornwall...
Lowesville...
Alto...
Fairfield...
and Oronoco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3792 7919 3787 7915 3781 7917 3781 7914
      3778 7911 3778 7907 3772 7907 3770 7903
      3771 7902 3769 7901 3768 7933 3788 7943
TIME...MOT...LOC 1943Z 337DEG 10KT 3779 7902 3778 7934 

HAIL...2.00IN
WIND...60MPH
 
$$

RAB
577 
WWUS51 KRNK 262001
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
401 PM EDT Mon Jul 26 2021

VAC009-163-530-262010-
/O.EXP.KRNK.SV.W.0111.000000T0000Z-210726T2000Z/
City of Buena Vista VA-Rockbridge VA-Amherst VA-
401 PM EDT Mon Jul 26 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCKBRIDGE AND 
NORTHWESTERN AMHERST COUNTIES AND THE NORTHEASTERN CITY OF BUENA 
VISTA HAS EXPIRED...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and south central Virginia.

Note, a new area of thunderstorms was developing north and northwest 
of Lexington that is increasing rapidly.  This area could quickly 
become severe and a new warning will be issued for this area if that 
occurs.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3792 7919 3787 7915 3781 7917 3781 7914
      3778 7911 3778 7907 3772 7907 3770 7903
      3771 7902 3769 7901 3768 7933 3788 7943
TIME...MOT...LOC 2000Z 336DEG 10KT 3775 7900 3774 7932 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:58 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 26, 1:58 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
158 PM EDT Mon Jul 26 2021

.SYNOPSIS...
Showers and thunderstorms will become more widespread into
tonight as a cold front passes through the region. This front
will stall over the Southeast on Tuesday, and by Wednesday the
entire area will be rain-free. Another frontal passage is likely
for the end of the work week.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 158 PM EDT Monday...

Numerous showers and thunderstorms expected this afternoon into
tonight, some drier air will push in from the north on Tuesday.

A cold front will drop south across the region this afternoon
into Tuesday. Scattered showers and thunderstorms will develop
ahead and along the frontal boundary. The airmass is unstable
with CAPEs at 2000 to 4000 j/kg. The deep layer shear is weak
around 20 kts. The PWATS have climb to 1.5 to 2 inches. Some of
the storms this afternoon will be severe with gusty winds and
heavy downpours. Convection will diminish with the loss of solar
heating tonight. Areas of fog and low clouds will develop
overnight especially where it rains. Isolated to scattered
showers will continue Tuesday as the front drops slowly south
across southern portions of the forecast area.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 119 PM EDT Monday...

Drier and warmer weather is expected for Tuesday night through
Thursday, but a cold front should approach on Thursday night.

Showers and thunderstorms may depart the North Carolina Piedmont to
start Tuesday night, but drier air will arrive from the northwest. A
large upper level ridge will sit over the central Plains throughout
this week, while upper level troughing will persist across eastern
Canada and continue to influence the Mid Atlantic. With a stalled
frontal boundary over South Carolina and weak high pressure entering
the Appalachian Mountains during Tuesday night into Wednesday,
confidence has risen that the weather will turn dry through
Thursday. Less cloud cover and downslope flow east of the Blue Ridge
could bring highs into the mid 90s for Wednesday and Thursday, and
most of the mountains should reach the 80s.

Because of the persistent troughing across eastern Canada, another
cold front will emerge on Thursday over the Great Lakes and reach
West Virginia toward Thursday night. The GFS and the NAM models
remain a few hours faster than the Canadian and the ECMWF models
with the timing of this approaching cold front. Nevertheless, shower
and thunderstorm chances will increase, especially over southeast
West Virginia. If the storms can tap into the instability from the
heat and increasing lift ahead of the frontal boundary, there could
be a risk of strong winds and locally heavy rainfall.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 119 PM EDT Monday...

A cold front will cross overhead on Friday before high pressure
enters by Saturday, but another cold front may approach late Sunday.

With a cold front passing over Virginia on Friday and reaching North
Carolina toward Friday night, confidence has risen on the chances of
showers and thunderstorms during this time period. Any strong storms
may produce strong winds and locally heavy rainfall. The front
should eventually reach South Carolina on Saturday before stalling
as the boundary becomes more parallel with the upper level flow.
Another area of weak high pressure should enter the Mid Atlantic by
Saturday, but the persistent troughing over eastern Canada may allow
another cold front to venture eastward from the Ohio River Valley by
late Sunday to promote more afternoon showers and thunderstorms.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 100 PM EDT Monday...

A cold front will drop south across the region this afternoon
into Tuesday. Scattered to numerous MVFR convection will develop
ahead and along the frontal boundary. KROA,KDAN and KLYH will
have the highest chances for TSRA this afternoon and evening as
the front sags south. Expecting very heavy rainfall with this
activity. Southwest to west winds will prevail through most of
the period. Winds will be erratic with thunderstorms. Winds
will become light and variable tonight into Tuesday. Patches of
low clouds and fog are expected overnight. Morning low clouds
and fog will lift by late morning return most areas to VFR
conditions Tuesday. Isolated MVFR convection in possible in the
south Tuesday.

Moderate confidence in ceilings,visibilities and winds during
the taf period.

Extended Aviation Discussion...

The front will stall to our south Tuesday afternoon into
Wednesday, but may bring some SHRA/TSRA to mainly DAN. VFR
appears more likely toward BLF and LWB, with LYH/ROA/BCB seeing
a possibility for scattered showers and storms, but in general
will see prevailing VFR. Wednesday looks dry with prevailing VFR
everywhere.

Another cold front should arrive by late Thursday into Friday
with an increased chance for showers and thunderstorms once
again. Given northwest flow aloft across the region thanks to a
building 599 dm ridge in the central/south central U.S.,
disturbances may bring unexpected convection to the area at
times throughout the week. Will need to keep an eye on the upper
midwest/Ohio Valley area. Unsettled weather will return Sunday
with showers and thunderstorms especially in the south and west.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...KK/SH
NEAR TERM...KK
SHORT TERM...PW
LONG TERM...PW
AVIATION...KK/SH
Hazardous weather outlook, Jul 26, 2:01 PM EDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
201 PM EDT Mon Jul 26 2021

NCZ001>003-018>020-VAZ007-009>020-022>024-WVZ042>044-507-508-271815-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Tazewell-Smyth-Bland-
Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
201 PM EDT Mon Jul 26 2021

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms are expected for this afternoon and
tonight. Localized flooding and damaging winds are possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ004>006-VAZ032>035-043>047-058-059-271815-
Stokes-Rockingham-Caswell-Patrick-Franklin-Bedford-Amherst-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
201 PM EDT Mon Jul 26 2021

...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia, southwest Virginia and
west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional showers and thunderstorms are expected on Tuesday.
Localized flooding and damaging winds are possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

PW

In the hours before

Special weather statement, Jul 26, 1:14 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
114 PM EDT Mon Jul 26 2021

NCZ002-003-018>020-261745-
Yadkin-Surry-Wilkes-Watauga-Alleghany-
114 PM EDT Mon Jul 26 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN ALLEGHANY...WESTERN SURRY...WILKES...SOUTHEASTERN
WATAUGA AND NORTHWESTERN YADKIN COUNTIES IN NORTHWESTERN NORTH
CAROLINA...

At 113 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Low Gap to near Darby. Movement was
south at 10 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
North Wilkesboro...
Elkin...
Wilkesboro...
Fairview...
Jonesville...
Dobson...
and Boonville.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3602 8135 3604 8140 3605 8139 3607 8141
      3607 8144 3609 8146 3609 8147 3610 8148
      3610 8151 3611 8153 3618 8156 3656 8082
      3628 8056 3603 8109 3604 8111 3603 8117
      3604 8120 3603 8127 3600 8132
TIME...MOT...LOC 1713Z 345DEG 8KT 3647 8088 3616 8146

VFJ
Special weather statement, Jul 26, 1:38 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
138 PM EDT Mon Jul 26 2021

VAZ033-044-261815-
Franklin-Pittsylvania-
138 PM EDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT
WEST CENTRAL PITTSYLVANIA AND EAST CENTRAL FRANKLIN COUNTIES...

At 138 PM EDT, a strong thunderstorm was located near Union Hall, or
near Penhook, moving southeast at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Callands...
Penhook...
Sago...
Western Smith Mountain Lake...
Pittsville...
Sontag...
and Ajax.

LAT...LON 3696 7987 3706 7976 3697 7963 3700 7962
      3700 7943 3680 7955
TIME...MOT...LOC 1738Z 298DEG 11KT 3698 7972

VFJ
Special weather statement, Jul 26, 1:45 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
145 PM EDT Mon Jul 26 2021

VAZ018-022-023-261815-
Botetourt-Craig-Roanoke-
145 PM EDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN ROANOKE...CENTRAL CRAIG AND SOUTHWESTERN BOTETOURT
COUNTIES...THE CITY OF SALEM AND THE CITY OF ROANOKE...

At 145 PM EDT, a strong thunderstorm was located over Craig Springs,
or near Sinking Creek, moving southeast at 30 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Roanoke...
Salem...
Vinton...
Troutville...
New Castle...
Sinking Creek...
and Catawba.

LAT...LON 3745 7979 3715 7995 3745 8039 3749 8034
      3751 8030 3753 8028 3754 8029 3759 8023
TIME...MOT...LOC 1745Z 298DEG 27KT 3746 8025

VFJ
Local storm report, Jul 26, 1:55 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
155 PM EDT MON JUL 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     TSTM WND DMG     3 N VINTON              37.31N 79.89W
07/26/2021                   ROANOKE            VA   TRAINED SPOTTER

            LARGE TREE LIMB DOWN ON POWER LINES ALONG
            WEST RURITAN ROAD. TIME ESTIMATED BY RADAR.

&&
Special weather statement, Jul 26, 2:10 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
210 PM EDT Mon Jul 26 2021

NCZ004-VAZ032-261900-
Stokes-Patrick-
210 PM EDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN STOKES AND SOUTHERN PATRICK COUNTIES...

At 210 PM EDT, a strong thunderstorm was located near Collinstown, or
near Stuart, moving east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Sandy Ridge...
Ararat...
Collinstown...
Prestonville...
Penns Store...
and Patrick Springs.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3654 8044 3655 8048 3658 8056 3666 8048
      3661 8005 3654 8005 3654 8004 3641 8007
TIME...MOT...LOC 1810Z 279DEG 13KT 3660 8037

RAB
Special weather statement, Jul 26, 2:34 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
234 PM EDT Mon Jul 26 2021

NCZ019-020-261915-
Yadkin-Wilkes-
234 PM EDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WILKES AND
SOUTHERN YADKIN COUNTIES...

At 233 PM EDT, a strong thunderstorm was located near Windy Gap, or
10 miles south of Ronda, moving southeast at 10 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Yadkinville...
Windy Gap...
Courtney...
Buck Shoals...
Huntsville...
Brooks Crossroads...
and Shacktown.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3604 8114 3618 8087 3613 8045 3611 8051
      3608 8051 3605 8050 3606 8098 3603 8107
TIME...MOT...LOC 1833Z 325DEG 10KT 3607 8092

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:01 PM EDTSpecial Weather StatementRNKBuckingham29 min
Jul 25, 9:06 PM EDTSpecial Weather StatementRNKFloyd24 min
Jul 26, 12:15 PM EDTSpecial Weather StatementRNKGiles30 min
Jul 26, 12:22 PM EDTSpecial Weather StatementRNKCity of Lynchburg23 min
Jul 26, 12:27 PM EDTSpecial Weather StatementRNKBotetourt33 min
Jul 26, 12:42 PM EDTSpecial Weather StatementRNKHenry, Patrick48 min
Jul 26, 1:02 PM EDTSpecial Weather StatementRNKBedford, City of Roanoke, City of Salem43 min
Jul 26, 1:07 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke68 min
Jul 26, 1:38 PM EDTSpecial Weather StatementRNKFranklin37 min
Jul 26, 1:45 PM EDTSpecial Weather StatementRNKCraig, Roanoke, City of Roanoke, City of Salem30 min
Jul 26, 1:56 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania49 min
Jul 26, 2:07 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Craig, Roanoke, City of Roanoke, City of Salem39 min
Jul 26, 2:07 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Craig, Roanoke, City of Roanoke, City of Salem38 min
Jul 26, 2:10 PM EDTSpecial Weather StatementRNKPatrick50 min
Jul 26, 2:19 PM EDTSevere Thunderstorm WarningRNKPatrick41 min
Jul 26, 2:44 PM EDTSevere Thunderstorm WarningRNKFranklin, Pittsylvania61 min
Jul 26, 3:10 PM EDTSpecial Weather StatementRNKCampbell50 min
Jul 26, 3:41 PM EDTAreal Flood AdvisoryRNKCampbell3 hr
Jul 26, 3:45 PM EDTSpecial Weather StatementRNKFranklin, City of Martinsville60 min
Jul 26, 3:49 PM EDTSevere Thunderstorm WarningRNKAmherst56 min
Jul 26, 3:54 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington51 min
Jul 26, 4:00 PM EDTSpecial Weather StatementRNKAppomattox60 min
Jul 26, 4:09 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville55 min
Jul 26, 4:13 PM EDTSpecial Weather StatementRNKCity of Radford47 min
Jul 26, 4:19 PM EDTSevere Thunderstorm WarningRNKMontgomery, Pulaski, City of Radford56 min
Jul 26, 4:32 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell47 min
Jul 26, 4:34 PM EDTAreal Flood AdvisoryRNKRockbridge, City of Lexington3 hr
Jul 26, 4:36 PM EDTSpecial Weather StatementRNKFloyd54 min
Jul 26, 4:57 PM EDTSevere Thunderstorm WarningRNKBuckingham33 min
Jul 26, 5:01 PM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista, City of Lexington59 min
Jul 26, 5:10 PM EDTFlash Flood WarningRNKAppomattox, Campbell3 hr
Jul 26, 5:10 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Montgomery, Pulaski65 min
Jul 26, 5:44 PM EDTAreal Flood AdvisoryRNKRockbridge3 hr
Jul 26, 5:45 PM EDTSpecial Weather StatementRNKSmyth30 min
Jul 26, 5:50 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Pulaski55 min
Jul 26, 5:54 PM EDTSpecial Weather StatementRNKBland51 min
Jul 26, 6:18 PM EDTSpecial Weather StatementRNKWythe, City of Galax27 min
Jul 26, 6:33 PM EDTSpecial Weather StatementRNKBotetourt57 min
Jul 26, 6:37 PM EDTSpecial Weather StatementRNKPulaski, City of Radford53 min
Jul 26, 6:41 PM EDTSpecial Weather StatementRNKCraig34 min
Jul 26, 6:50 PM EDTSevere Thunderstorm WarningRNKBotetourt40 min
Jul 26, 7:02 PM EDTSpecial Weather StatementRNKCraig28 min
Jul 26, 7:12 PM EDTSpecial Weather StatementRNKCity of Galax63 min
Jul 26, 7:24 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke, City of Roanoke, City of Salem40 min
Jul 26, 7:28 PM EDTAreal Flood AdvisoryRNKBedford, Botetourt, Roanoke3 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.